uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
Heparin-induced thrombocytopenia and cardiopulmonary bypass: perioperative argatroban use.
Department of Transfusion Medicine, Greifswald University, Germany.
Show others and affiliations
2003 (English)In: Annals of Thoracic Surgery, ISSN 0003-4975, Vol. 75, no 2, 577-9 p.Article in journal (Refereed) Published
Abstract [en]

Heparin-induced thrombocytopenia (HIT), a serious complication of heparin therapy, mandates heparin cessation and alternative anticoagulation. We report a patient with a history of HIT who successfully underwent cardiopulmonary bypass (CPB) using short-term reexposure to heparin and perioperative therapy with argatroban. No bleeding complications or HIT-related problems occurred. The pharmacokinetics of argatroban, especially its hepatic rather than renal elimination, makes it the drug of choice for some HIT patients in whom other alternative anticoagulants (eg, danaparoid and hirudin) are less well suited. Because of interference with the international normalized ratio (INR), switching from argatroban to oral anticoagulants is not straightforward.

Place, publisher, year, edition, pages
2003. Vol. 75, no 2, 577-9 p.
National Category
Clinical Medicine
URN: urn:nbn:se:uu:diva-161374PubMedID: 12607680OAI: oai:DiVA.org:uu-161374DiVA: diva2:455993
Available from: 2011-11-11 Created: 2011-11-11 Last updated: 2011-11-30

Open Access in DiVA

No full text


Search in DiVA

By author/editor
Lubenow, Norbert
In the same journal
Annals of Thoracic Surgery
Clinical Medicine

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 165 hits
ReferencesLink to record
Permanent link

Direct link